Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 340, NWS Omaha, NE

August 10, 2006Boone County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Aug 10, 2006, 1:14 AM CDT for Boone County, Nebraska. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 10, 2006, 1:14 AM CDT (06:14 UTC)
Expired
Aug 10, 2006, 1:45 AM CDT
In force
31 min
Issued by
NWS Omaha, NE
Area
Counties, with a storm outline in the text

County Boone County, NE

The radar

The Omaha radar (KOAX), 148 km from the middle of the area, began a volume at 06:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 9, 11:58 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 6.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2006-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4385 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2006-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4385 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1734 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.3
Supercell composite
11.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:08 PM CDT, 10 hours 6 minutes earlier.

Area forecast discussion, Aug 9, 3:08 PM CDT, 10 hours 6 minutes before
AREA FORECAST DISCUSSION...COR TO DEWPOINT COMMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
308 PM CDT WED AUG 9 2006

.DISCUSSION...

FORECAST CONCERNS CENTER AROUND TSTM CHANCES NEXT COUPLE OF DAYS AND
THEN OVER THE WEEKEND.

LATEST SFC ANALYSIS SHOWS LOW PRESSURE CENTERED OVR SOUTH CENTRAL
NEB WITH WARM FRONT EXTENDING EWD ACROSS EXTREME SERN NEB. ANOTHER
AREA OF WEAK LOW PRESSURE SITS ACROSS N CNTRL NEB WITH A SECONDARY
WARM FRONT EXTENDING NEWD INTO EXTREME SERN SD. SFC DEWPOINTS
CONTINUE TO CLIMB THIS AFTERNOON INTO THE MID TO UPPER 70S AT MOST
REPORTING SITES WITH THE EXCEPTION OF FAR SWRN COUNTIES WHERE THEY
HAVE MIXED OUT MORE AND SFC TEMPS HAVE CLIMBED INTO THE UPPER 90S.
UPPER LEVEL FEATURES OF NOTE INCLUDES 300MB JET SEGMENT MOVING
ACROSS SRN SD AND MID LEVEL SHORTWAVE MOVING SEWD ACROSS THE NRN
PLAINS. WE CONTINUE TO WATCH AREA OF ACCAS DEVELOPING IN CONVERGENCE
AREA ACROSS SOUTH CENTRAL NEBRASKA AS WELL AS CONVECTION THAT HAS
FORMED OVR CNTRL NEB. ANOTHER AREA OF CONCERN IS ACROSS FAR
SOUTHEAST NEBRASKA WHERE ACCAS HAS BEEN DEVELOPING LAST FEW SAT
PICS. FEEL THAT CNTRL NEB ACTIVITY SHOULD MOVE EWD INTO OUR REGION
THIS EVENING...ABOVE STRONG CAP IN PLACE PER OBSERVED 18Z OAX AND
LBF SOUNDINGS. THIS ACTIVITY IS CLOSER TO UPPER LEVEL SUPPORT AND
FEEL THAT IT HAS THE BEST CHANCE OF SURVIVAL. INSTABILITY REMAINS
QUITE STRONG WITH 4051 J/KG OFF 18Z OAX SOUNDING. STEEP MID LEVEL
LAPSE RATES ARE HIGH AND SHEAR IS FAVORABLE...WE ARE JUST MISSING A
STRONG FORCING MECHANISM. SO WITH THE IDEA OF HIGH PLAINS CONVECTION
SHIFTING EWD OVERNIGHT...THINK THAT ACTIVITY COULD CONTINUE INTO THE
EARLY MORNING HOURS OVER FAR SERN NEB AND SWRN IA. WL CLEAN THINGS
OUT BY MID MORNING.

THURSDAY IS NOT A CLEAR CUT FORECAST BY ANY MEANS WITH LEFT OVER
BOUNDARIES LIKELY DRAPED ACROSS THE AREA. WILL HAVE MORE UPPER LEVEL
SUPPORT THAN TODAY WITH SHORTWAVE MID LEVEL TROF DROPPING OUT OF THE
DAKOTAS. INSTABILITY WILL BE HIGH ONCE AGAIN AND SO HAVE A CONTINUED
CHANCE OF TSTMS THROUGHOUT MUCH OF THE AFTERNOON AND INTO THE
EVENING HOURS.

FRIDAY LOOKS LIKE OUR DRY DAY AS DOES MUCH OF SATURDAY. BY LATE
SATURDAY...NEXT FRONT BEGINS TO SLIDE SEWD INTO THE REGION AND
MODELS ARE STILL HAVING SOME TIMING ISSUES WITH THIS FEATURE. PER
NATIONAL GUIDANCE...WENT WITH FASTER 00Z ECMWF SOLUTION RATHER THAN
THE SLOWER 00Z AND 12Z GFS. THIS WOULD PUT BULK OF PCPN ACROSS THE
FORECAST AREA SUNDAY. WILL CARRY PCPN INTO EARLY PART OF
MONDAY...THEN DRY AFTER THAT.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.

&&

GRIFFIS
Hazardous weather outlook, Aug 9, 9:58 PM CDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
958 PM CDT WED AUG 9 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-101100-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
958 PM CDT WED AUG 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST
IOWA.

.DAY ONE...TONIGHT AND THURSDAY

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS ALL OF EASTERN
NEBRASKA AND SOUTHWEST IOWA TONIGHT AND THURSDAY MORNING.
INSTABILITY IS LIMITED...AND SEVERE WEATHER IS NO LONGER EXPECTED.

THERE WILL BE A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS LATE THURSDAY
AFTERNOON AND EVENING ACROSS THE AREA.  DAYTIME HEATING WILL CREATE
A SOMEWHAT UNSTABLE AIRMASS.  THIS WILL INTERACT WITH A SERIES OF
MINOR FRONTS TO CREATE A CHANCE OF STRONG THUNDERSTORMS...WITH
STRONG WINDS THE PRIMARY HAZARD.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY

THE CHANCE FOR THUNDERSTORMS WILL LINGER INTO THURSDAY
NIGHT...BUT THE STORMS SHOULD WEAKEN AFTER DARK.

THERE IS ANOTHER CHANCE FOR THUNDERSTORMS SATURDAY NIGHT THROUGH
SUNDAY NIGHT AS A COLD FRONT CROSSES THE AREA.  THE SEVERE WEATHER
POTENTIAL WILL DEPEND ON THE TIMING AND LOCATION OF THE FRONT.

.SPOTTER INFORMATION STATEMENT...

THERE IS A SLIGHT CHANCE THAT STORM SPOTTERS WILL BE NEEDED THIS
EVENING IN NORTHEAST NEBRASKA. THERE IS ANOTHER SLIGHT CHANCE THAT
SPOTTERS WILL BE NEEDED AFTER 4 PM THURSDAY ACROSS THE AREA.

POLLACK

In the hours before

Local storm report, Aug 10, 1:07 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
107 AM CDT THU AUG 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 AM     TSTM WND GST     ALBION                  41.69N 98.00W
08/10/2006  E60 MPH          BOONE              NE   LAW ENFORCEMENT

            ESTIMATED WIND GUSTS WITH DEBRIS HITTING THE WINDOW.

&&

CHERMOK

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 12:20 AM CDTSevere Thunderstorm WarningOAXBoone55 min
Aug 10, 1:03 AM CDTSevere Thunderstorm WarningOAXMadison, Platte57 min
Aug 10, 1:45 AM CDTSevere Thunderstorm WarningOAXColfax, Stanton45 min
Aug 10, 1:57 AM CDTSevere Thunderstorm WarningOAXMadison, Platte18 min
Aug 10, 2:16 AM CDTSevere Thunderstorm WarningOAXCuming59 min
Aug 10, 2:26 AM CDTSevere Thunderstorm WarningOAXStanton24 min
Aug 10, 2:55 AM CDTSevere Thunderstorm WarningOAXBurt, Thurston50 min
Aug 10, 3:11 AM CDTSevere Thunderstorm WarningOAXMonona49 min
Aug 10, 4:00 AM CDTSevere Thunderstorm WarningOAXMonona30 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.